U.S. doctors online nowAsk doctors free
Lenoir, NC
A 40-year-old female asked about a 89-year-old female:

Are some mild involuntary head and mouth movements normal in elderly, (89) or are they only caused by medications like seroquel (quetiapine)?

2 doctor answers5 doctors weighed in
Dr. Mark Fisher
Neurology 35 years experience
No: Sounds like tardive dyskinesia to me. It could get worse. In my experience the benefits of the offending drug have to be WAY greater than the risks to consider continuing it. You need to confer with the doctor who is prescribing the drug & go over all of the risks & benefits of Seroquel (quetiapine) which also include metabolic, cardiovascular & an epidemiological increased risk of death in elderly users.
Dr. Jovita Anyanwu
Internal Medicine 31 years experience
Involuntary movement: Are likely extrapyramidal symptoms from effects anti psychotic medications. Have psychiatric / movement disorder specialist evaluation as other CNs conditions can lead to involuntary movement

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 3, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.